MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Obstruction of Flow (2423); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set e1 - customer (person): phone:(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was occluded.After the catheter was placed, the doctor found the red hub's extension tube had expanded.The device was removed and replaced.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information, the failure was discovered during the initial placement procedure.The lumens of the catheter were flushed prior to insertion into the patient.Lumens #2 and #3 were filled with a saline solution or heparinized saline solution prior to catheter introduction.The lumens were clamped or injection caps were placed (excluding the distal extension) prior to insertion into the patient.The lumens were able to be flushed after placement.Unused lumens are heparin-locked, and the lock is reestablished 24 hours at a time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported that the catheter from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was occluded.The failure was discovered during the initial placement procedure.The lumens of the catheter were flushed prior to insertion into the patient.Lumens #2 and #3 were filled with a saline solution or heparinized saline solution prior to catheter introduction.The lumens were clamped or injection caps were placed (excluding the distal extension) prior to insertion into the patient.The lumens were able to be flushed after placement.Unused lumens are heparin-locked, and the lock is reestablished 24 hours at a time.After the catheter was placed, the doctor found the red hub's extension tube had expanded.The device was removed and replaced.The patient did not suffer any adverse effects due to this incident.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used central venous catheter set was returned to cook for investigation.A visual examination of the device revealed the 16-gauge tubing on the red port appeared to be expanded.The material felt soft and weak.The tip of the device did not appear to have damage.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for the reported complaint lot and all subassembly lots which recorded no nonconformances associated with these lots.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook also reviewed product labeling.Instructions for use (ifu) document [c_t_ctulmabrm_rev7] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: "instructions for use 2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.Leave the distal extension uncapped for wire guide passage." the information provided upon review of the dmr, ifu, dhr, and returned device, suggests that the device was not manufactured out of specification, and that there are no nonconforming devices related to this event in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible during placement, a blockage in the device caused pressure to build up in the lumen and expand.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17437874
Report Number1820334-2023-00999
Device Sequence Number8913902
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)250815(10)14969331
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14969331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/22/2023
01/03/2024
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/24/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Patient Weight64 KG